MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Model Number 383322
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the 1 picture submitted for evaluation.The reported issue of tubing defective / damaged was confirmed upon inspection of the picture.Bd determined that the cause of the failure was most likely associated to improper activation of the device.If the device is pulled at the adapter tubing for activation, the catheter tubing will stretch, and sling shot the needle through the catheter wall when the tubing is released.It is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of there being no failures during use.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system needle pierced through the catheter tube after inserting it into the vein and removing the guidewire.The following information was provided by the initial reporter, translated from chinese: "when the guide wire was withdrawn, the needle tip punctured through the extension tube.".

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15286212
Report Number9610847-2022-00320
Device Sequence Number7138926
Product Code FOZ
UDI-Device Identifier30382903833222
UDI-Public30382903833222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number383322
Device Catalogue Number383322
Device Lot Number1210976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown